lesions due to migranes

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

patrish
New Member


Date Joined Feb 2006
Total Posts : 1
   Posted 2/15/2006 2:30 PM (GMT -7)   
I had a couple of questions. Have any of you had MRI's with lesions due to migranes? Currently I'm taking:
5mg of Norvasc for high blood pressure
30mg of Prevacid for acid reflux
nasonex for allergies (mg?)
10 mg of lexapro for anxiety and panic attacks
25 mg of zoloft for anxiety and panic attacks
.25 mg of klonopin also for anxiety
and to top it of
100 mg of Topamax for migranes

I was also taking herbal remedies (ginko biloba, eveing primrose oil, fish oil, vitamin b12, malic magnesium
confused, Bluperum) to try to help myself out but it starting to seem like it's so much that I don't know if it's doing more harm than good. What's your opinion?

paty1

hopeful82
Veteran Member


Date Joined Jul 2005
Total Posts : 2433
   Posted 2/17/2006 1:30 PM (GMT -7)   
Wow, you are taking a lot - why did your doc prescribe two types of antidepressants? It seems like just using one would be good?
As for the supplements, its always good to consult a physician or pharmacist - sometimes the herbal remedies can be dangerous when used with certain medications. Just call your doc/pharmacist with the list of what you take. And ask your doc the reason for the two different antidpressants, that just seems strange to me.
ali
 
~*~*~*~*~*~*~*~*~*~*~*~*~*~*~*~*~*~*~*~*
 
"You cannot hope to build a better world without improving the individuals. To that end, each of us must work for our own improvement and, at the same time, share a general responsibility for all humanity, our particular duty being to aid those to whom we think we can be most useful." - Marie Curie
 
"The pessimist sees difficulty in every opportunity. The optimist sees the opportunity in every difficulty." - Winston Churchill
 
 


els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 2/18/2006 5:07 AM (GMT -7)   

I have Multiple Sclerosis and have lesions in my brain.  Due to this I have severe headaches I don't know if they would be classified as migraines or not though.  I also take 100 mg of Topamax daily for headaches and have for several years. 

Patrish - Have you informed your physician of the herbal things that you are taking?  If so what do they think?  You are taking a very low dose of Zoloft and Klonopin and the rest of your prescription meds don't seem to be out of hand.

Hopeful82- I worked for many years in the mental health field.  A lot of times doctors or psychiatrists will prescribe two or more antidepressants or anti-anxiety medications to take in conjunction with each other.  This is completely safe to do.  It is called "stacking" and is commonly done when someone has a hard time responding to typical treatments. 
~elisha
 


tysmyboo
Veteran Member


Date Joined Dec 2004
Total Posts : 921
   Posted 2/19/2006 8:33 AM (GMT -7)   

As long as your doctor has prescribed everything and knows what types of herbals you are on, I don't see anything wrong with it. Most of the time it takes a certain "cocktail" of medications to get me where i need to be...if I take one out or add one, it messes the whole puzzle up.

I also suggest that if you and your doctor decide to change anything, change only one thing at a time so you know what is making a difference and what is not.

I had a neuro once who was not the brightest...he had me start several things at once, then stop several at the same time (this is when I first started getting really debilitating migraines...BEFORE I WAS EDUCATED) Anyway, I had no idea what was working or not...a GOOD doctor and I had to retrace our steps and restart and restop all of these medications the right way, so we knew what was helping and what was hurting!

 

Sara


Sara-Migraine/Headache Forum Moderator
 
Thanks for Visiting HealingWell.com


cath2006
New Member


Date Joined Apr 2006
Total Posts : 13
   Posted 4/22/2006 9:08 PM (GMT -7)   
sounds like your doc is treating the symptoms of a mental illness, rather than treating the cause. okay, maybe not a mental illness but def a neurological condition.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 15, 2017 8:38 PM (GMT -7)
There are a total of 2,905,991 posts in 318,906 threads.
View Active Threads


Who's Online
This forum has 158251 registered members. Please welcome our newest member, dipson.
337 Guest(s), 8 Registered Member(s) are currently online.  Details
PeteZa, 19tarpon47, dipson, oceanfisher58, rafaeltoral, JGB, LivingWithCrohns, Papancha